Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2005, 1:33 AM MDT for Stark County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 1:33 AM MDT (07:33 UTC)
- Expired
- Jun 19, 2005, 2:15 AM MDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stark County, ND
The radar
The Bismarck radar (KBIS), 127 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 9:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3392 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 190734
SVRBIS
NDC089-190815-
/O.NEW.KBIS.SV.W.0094.050619T0733Z-050619T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
133 AM MDT SUN JUN 19 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA
* UNTIL 215 AM MDT
* AT 132 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF GLADSTONE...OR ABOUT 16 MILES SOUTHEAST OF
DICKINSON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF TAYLOR AROUND 145 AM MDT
RICHARDTON AROUND 150 AM MDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4678 10264 4662 10252 4667 10212 4695 10220
4698 10247
$$
HEINERT2 follow-up statements
000
WWUS53 KBIS 190750
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
249 AM CDT SUN JUN 19 2005
NDC089-190815-
/O.CON.KBIS.SV.W.0094.000000T0000Z-050619T0815Z/
STARK ND-
149 AM MDT SUN JUN 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM MDT FOR
EASTERN STARK COUNTY...
AT 148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ABOUT 15 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF TAYLOR BY 150 AM MDT
RICHARDTON BY 155 AM MDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 AM MDT SUNDAY MORNING FOR WESTERN NORTH
DAKOTA.
LAT...LON 4678 10264 4662 10252 4667 10212 4695 10220
4698 10247
$$
HEINERT000
WWUS53 KBIS 190812
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
312 AM CDT SUN JUN 19 2005
NDC089-190822-
/O.EXP.KBIS.SV.W.0094.000000T0000Z-050619T0815Z/
STARK ND-
212 AM MDT SUN JUN 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK COUNTY EXPIRES
AT 215 AM MDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 700 AM MDT SUNDAY MORNING FOR WESTERN NORTH
DAKOTA.
LAT...LON 4678 10264 4662 10252 4667 10212 4695 10220
4698 10247
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:55 PM MDT, 11 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 1:55 PM MDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT SAT JUN 18 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST PROBLEM IS PRECIPITATION CHANCES THROUGH THE PERIOD. ALTHOUGH INSTABILITY IS IMPRESSIVE...STRONG CAP HOLDING PRETTY STRONG LATE THIS AFTERNOON. LOOKS LIKE BEST AREA FOR THUNDERSTORMS TONIGHT WILL BE ACROSS THE NORTH...WHERE CAP SEEMS TO BE BREAKING. WILL ALIGN THE CHC FOR THUNDERSTORMS WITH THE BAROCLINIC ZONE AS THE COLD FRONT BECOMES ORIENTED NORTHEAST TO SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA BY SUNDAY NIGHT INTO MONDAY. MODELS HINT AT DEVELOPING LOW LEVEL JET MONDAY NIGHT WITH POSSIBLE MCS OVER WRN ND...SO HAVE SPREAD A CHANCE FOR NOCTURNAL STORMS MONDAY NIGHT ACROSS THE WEST AND SOUTH. EXPECT A SLOW COOLING TREND AS THE SFC COLD FRONT AND ASSOCIATED HIGH PRESSURE SWING THROUGH...WITH TEMPERATURES RETURNING TO CLOSE TO NORMAL VALUES BY TUESDAY. .LONG TERM... WEDNESDAY THROUGH SATURDAY A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER THE NORTHERN PLAINS. SHORT WAVES MOVING OVER THE RIDGE WILL BRING A SLIGHT CHANCE OF TSTMS TO THE AREA ON WEDNESDAY...THURSDAY... AND SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR WELLS...KIDDER...FOSTER...STUTSMAN...LOGAN... LAMOURE...MCINTOSH...AND DICKEY COUNTIES THIS EVENING. && WAA/TSW
Hazardous weather outlook, Jun 18, 4:17 AM MDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT SAT JUN 18 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-191016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 517 AM CDT SAT JUN 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE STATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
In the hours before
Local storm report, Jun 19, 12:34 AM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
134 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL RHAME 46.23N 103.65W
06/19/2005 1.00 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 12:35 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
135 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL 7 W BOWMAN 46.18N 103.55W
06/19/2005 1.00 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 12:37 AM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BOWMAN 46.18N 103.40W
06/19/2005 0.88 INCH BOWMAN ND EMERGENCY MNGR
&&
VROLLERLocal storm report, Jun 19, 12:38 AM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
138 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL BOWMAN 46.18N 103.40W
06/19/2005 1.00 INCH BOWMAN ND TRAINED SPOTTER
WEATHER MOD RADAR OPERATOR REPORTS QUARTER SIZE HAIL AND
50 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 12:44 AM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
144 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND GST 5 S DICKINSON 46.81N 102.78W
06/19/2005 84 MPH STARK ND ASOS
ASOS 84 MPH WIND GUST.
&&
VROLLERLocal storm report, Jun 19, 12:47 AM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CDT SUN JUN 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL DICKINSON 46.89N 102.78W
06/19/2005 1.75 INCH STARK ND TRAINED SPOTTER
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:07 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 53 min |
| Jun 18, 11:18 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 42 min |
| Jun 18, 11:42 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 63 min |
| Jun 19, 12:02 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger, Slope | 58 min |
| Jun 19, 12:03 AM MDT | Severe Thunderstorm Warning | BIS | Bowman | 57 min |
| Jun 19, 12:25 AM MDT | Tornado Warning | BIS | Stark | 50 min |
| Jun 19, 12:44 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 46 min |
| Jun 19, 1:01 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Mercer, Morton, Oliver | 59 min |
| Jun 19, 1:02 AM MDT | Severe Thunderstorm Warning | BIS | Hettinger | 43 min |
| Jun 19, 1:23 AM MDT | Tornado Warning | BIS | Mercer, Oliver | 37 min |
| Jun 19, 1:37 AM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 58 min |
| Jun 19, 1:59 AM MDT | Tornado Warning | BIS | Oliver | 31 min |
| Jun 19, 2:01 AM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 35 min |
| Jun 19, 2:18 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Sheridan | 57 min |
| Jun 19, 2:23 AM MDT | Severe Thunderstorm Warning | BIS | Oliver | 33 min |
| Jun 19, 2:30 AM MDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 19, 2:50 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 16 min |
| Jun 19, 3:21 AM MDT | Tornado Warning | BIS | Sheridan | 24 min |
| Jun 19, 3:31 AM MDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 44 min |
| Jun 19, 3:48 AM MDT | Tornado Warning | BIS | Pierce | 27 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.